Headache....Going on three days

Discussion in 'Fibromyalgia Main Forum' started by ericdinbstn, Sep 6, 2006.

  1. ericdinbstn

    ericdinbstn New Member

    Hey everyone-

    Thanks to all who've responded to previous posts. Answers have been mighty helpful. Ok, here's the sitch. Last week my rheumy put me on Provigil (to keep me awake) and Lunesta (to put me to sleep). The last few days, I've had a massive headache, stemming from my neck and shoulders and going right to the front of my head above my eyes. My question is, 1) Has anyone else had this kind of reaction with these medications. or 2) Is this just some kind of new hellish FMS symptom I'm going to have to deal with?

    Any suggestions on pain relief. Tylenol ain't helping.

    Thanks, in advance.

    Eric
  2. mme_curie68

    mme_curie68 New Member

    Hi Eric -

    I got a headache from Provigil as well when I first started it. It lasted several days.

    Ice packs, and upping your caffeine intake may help. Both will cause vasoconstriction.

    However, as far as pain relief goes, nothing I had (Tylenol, Advil). Muscle relaxant may help keep extra spasms from making it worse. It did go away on its own.

    Madame Curie
  3. kellyann

    kellyann New Member

    Hi,
    So sorry you are having such a headache. I know it is no fun. I have no idea what to do about the headaches due to medications except call your doctor and ask him, maybe? I do sympathize with you though, headaches are horrible. I have had a lyme headache for three months. No fun at all.

    I am praying for you to feel better soon!

    Take Care!
    Kellyann
  4. gidgetsmom

    gidgetsmom New Member

    I haven't tried either one of your meds, but I do know that headache!! The muscle spasms of my shoulders and neck cause mine. I take flexeril, but it doesn't do as much as it used to. I do know that anything that's designed to keep you awake will also stimulate sensitive muscles and nerves. You should talk to your doctor about the provigil!!!
  5. busybusymom

    busybusymom New Member

    I don't know about Provigil, but Lunesta, I would think could cause headaches. Check the side-effects on that one. Any sleeping aid causes more dizziness and a druggy type feeling in me, which in turn can cause headache.

    I've had a chronic migraine for 2-1/2 years. Tyelenol won't do jack. If you can tolerate Excedrin, I would try that because it has caffeine. I am not a caffeine drinker, but when my migraines start in the shoulders and neck, it can help if you get it in time.

    It sounds to me like it could be partly a sinus headache because it is over the front of your head into your eyes. That is classic sinus, and is very difficult for anything to make it feel better. When I get those type of headaches (yes, as you can see I'm the headache queen), I put a warm compress over my forehead and eyes. This helps with the pain. Advil seems to work the best for this type of headache, if anything is going to help. Sometimes you just have to wait for it to go away.

    Can you stop one of the meds and see if the headaches continue with either one alone?

    Good luck.

    Jennifer
  6. foggys

    foggys New Member

    i nearly died from all the poisonous meds my first doctor put me on...

    i would get off the lunesta. go to whole food marketor any other health food and get something called "sleepblend"
    it has a small drawing of a woman on it. it works much better than any sleep med i have ever taken. (and i have severe insomnia.) without the next day grogginess.
    i was amazed at how well and quickly an herbal formula could work.

    you know how many doctors (not the drug pimp guys who are funded by the drug companies) have told me to get off any kind of chemical med because it creates a vicious cycle of weakening the immune system and liver.
  7. rockgor

    rockgor Well-Known Member

    Has anyone tried this?

    Saw a book about 25 years ago on self massage. There was one to help w/ headaches.

    I never tried it as I don't get headaches. Have no idea if this would be helpful or not.